MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PRECISIONGLIDE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PRECISIONGLIDE; PISTON SYRINGE
Catalog Number 309626
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 1ml s/t w/ndl 25x5/8 rb needle went through shield.Rcc received a complaint via email.I have had 5 defective needles item number: (d1)00382903096268 in the last few months.I have the lot numbers for them.The first three the sheath of the needle was cracked and when i was putting the needle back into the sheath, the needle went through the crack and stabbed me.This happened with three different needles.These came from (b)(6) 2029 f lot: 4303406 ref: 309626.A few days ago, i had two needles where the sheath was stuck on.One i couldn't remove the sheath at all.The second one i managed to get the sheath off, but in the process, the needle bent and scratched me.These came from (b)(6) 2030 r lot: 5113384 ref: 309626.The cracked sheaths issue was on (b)(6) 2025 and the stuck sheaths issue was (b)(6) 2026.My thumb got pricked from the cracked sheaths.The side of my hand got scratched from trying to pull off the stuck sheaths.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Supplemental mdr - needle through shield.Six photos of a 1ml luer slip syringe (part number 309626), batch 4303406, were received and evaluated.Three photos show the top web of the package with applicable product information; however, the tightness of the needle shield cannot be confirmed.Two photos show a syringe with a needle attached, where the needle is bent and protruding through the side of the plastic shield, and one photo provides a close up view of the exposed needle.The remaining three photos show the packaging top web.The observed condition is non conforming to product specifications.Based on the investigation and photo evaluation, the customer reported issue is confirmed; however, this condition occurred following recapping of the needle assembly, which is considered off label use, as needle assemblies are not intended to be recapped.Furthermore, a device history record review was completed for lot numbers 4303406 and 5113384.The review identified no rejected inspections or quality issues during production that could have contributed to the reported defect.We appreciate you bringing this observation to our attention.Complaints received for this device and the reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly, and the collected data will be regularly reviewed by the business team for identification of any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECISIONGLIDE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24366904
Report Number1213809-2026-00068
Device Sequence Number14797804
Product Code FMF
UDI-Device Identifier00382903096268
UDI-Public(01)00382903096268(17)290930(10)4303406
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309626
Device Lot Number4303406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown